Solpadeine Plus and Max are specialist, clinically proven painkillers that provide effective relief from acute moderate pain that has not been relieved by Paracetamol, Ibuprofen, or Aspirin alone. Solpadeine products are available in different formulations and formats, and should be used as a short-term treatment.
What are the active ingredients in Solpadeine?
Details of specific ingredients found in Solpadeine products can be found on our products page.
Who can use Solpadeine products?
Solpadeine tablets, soluble tablets and capsules are suitable for those aged 12 years and above. The products are not recommended for pregnant and/or breastfeeding women.
How quickly does Solpadeine get to work?
The Solpadeine range provides effective pain relief for acute moderate pain.
Solpadeine Plus Soluble Tablets get to work twice as fast as standard Paracetamol alone.*
What side effects can occur when taking Solpadeine?
The following are some of the side effects known to be associated with Solpadeine that some users may experience. For more information about any other possible risks associated with the Solpadeine range, please read the information leaflet provided in pack or consult your doctor or pharmacist.
Codeine can cause drowsiness, although at the dose contained in Solpadeine this is very unlikely.
However, if you do find this medicine makes you feel sleepy or dizzy you should not drive or operate machinery.
Please report any unwanted side effects via the internet at www.yellowcard.gov.uk; alternatively you can call Freephone 0808 100 3352 (available between 10am-2pm Monday – Friday) or fill in a paper form available from your local pharmacy.
Can I take Solpadeine if I’m pregnant or breastfeeding?
Talk to your doctor or pharmacist before taking any product in the Solpadeine range.
Can I take Solpadeine if I’m asthmatic?
Solpadeine products should be used with caution by anyone who has reduced lung function, e.g. asthma. Please consult your doctor or pharmacist for advice.
I’m allergic to Aspirin, can I take Solpadeine?
This medicine should not be used if you are allergic to any of its ingredients. The Solpadeine range may contain Paracetamol, Codeine, Ibuprofen or Caffeine.
What types of pain can I take Solpadeine Tablets for, without seeing my doctor?
Solpadeine capsules, tablets, and soluble tablets are recommended for the short-term relief of migraine, headache, backache, rheumatic pain, period pains, dental pain, strains and sprains and sciatica. If your pain persists, please consult your doctor or pharmacist.
Can I take Solpadeine if I’m taking other medicine(s)?
It is important to check the ingredients of any medicines you buy with or without a prescription before taking them in combination with this medicine. Do not take this medicine with any other products that contain Paracetamol, Codeine or Ibuprofen. Please consult your doctor or pharmacist if you are on other medication before taking Solpadeine.
If I keep taking Solpadeine will it stop working?
Solpadeine should not be taken for more than three consecutive days unless you have consulted your doctor. If this medicine is taken regularly for longer periods of time, the body can become tolerant to it, and it may become less effective at relieving pain. With prolonged use, the body may also become dependent on the Codeine. As a result, when you then stop taking the medicine you may get withdrawal symptoms such as restlessness and irritability.
Who should avoid taking Solpadeine?
Solpadeine Plus, Solpadeine Max and Solpadeine Headache products are not recommended for children under 12 years of age.
Those who have a hypersensitivity to Paracetamol, Caffeine, Codeine, opioid analgesics or any of the other constituents should avoid taking Solpadeine.
Talk to your doctor or pharmacist before taking any product in the Solpadeine range if you are pregnant. Use of products containing Codeine is not recommended in mothers who are breastfeeding unless prescribed by a doctor.
Do not take for more than three days continuously without medical review.
Can I take too many Solpadeine tablets?
An overdose of Paracetamol, Codeine or Ibuprofen, the active ingredients used in Solpadeine products, is dangerous and capable of causing serious damage to the liver and kidneys. You should never exceed the dose stated in the information leaflet supplied with this medicine. Immediate medical advice should be sought in the event of an overdose with this medicine, even if you feel well, because of the risk of delayed, serious liver damage.
When should I take a painkiller?
If you experience pain from conditions like migraine, headache, backache, rheumatic pain, period pain, dental pain, strains & sprains and sciatica you may benefit from taking a painkiller. Solpadeine products provide relief from acute moderate pain that has not been relieved by Paracetamol, Ibuprofen or Aspirin alone.
What are the Instructions for use?
For all Solpadeine products:
If you are suffering from a pain type indicated on the pack and are an adult, you can take 2 Solpadeine capsules or tablets every 4 to 6 hours as needed to relieve discomfort. Do not take more than 8 capsules or tablets in 24 hours.
If you are suffering from a pain type indicated on the pack and are aged 16 – 18 years, you can take 1-2 Solpadeine capsules or tablets every 6 hours (2 tablets every 4 to 6 hours for Solpadeine Headache Soluble Tablets) as needed to relieve discomfort. Do not take more than 8 capsules or tablets in 24 hours.
If you are suffering from a pain type indicated on the pack and are aged 12 – 15 years, you can take 1 Solpadeine capsule or tablet every 6 hours as needed to relieve discomfort. Do not take more than 4 capsules or tablets in 24 hours.
Do I have to eat before/when I take Solpadeine?
Solpadeine Plus, Solpadeine Max and Solpadeine Headache can be taken with or without food.
Who can tell me what type of painkiller I should take for my pain?
Please consult your pharmacist for advice on the right painkiller for you.
There have been concerns raised about the risk of addiction from taking Codeine based medicines. How does this affect Solpadeine?
If you take the medicine according to the instructions on the pack it is unlikely that you will become addicted to the medicine. However, if the following apply to you it is important that you talk to your doctor:
• You feel the need to take the medicine for longer periods of time
• Your symptoms persist
• When you stop taking the medicine you feel very unwell, but you feel better if you start taking the medicine again
WHY CHOOSE SOLPADEINE OVER OTHER PAINKILLERS?
Clinically proven to work when regular pain relief is not enough1
The soluble tablets get to work 2x faster than Paracetamol tablets*
Available in tablets, soluble tablets and capsules
1Only applicable to Solpadeine Plus and Solpadeine Max *Based on absorption data
Solpadeine Plus Capsules, Solpadeine Plus Tablets, Solpadeine Plus Soluble Tablets and Solpadeine Max Soluble Tablets contain Paracetamol, Codeine phosphate hemihydrate, and Caffeine. Solpadeine Max Tablets contain Paracetamol and Codeine phosphate hemihydrate. Solpadeine products should be taken for the short-term treatment of acute moderate pain which is not relieved by Paracetamol, Ibuprofen or Aspirin alone. Products containing Codeine can be addictive and should be used for a maximum of three days. Solpadeine Headache Soluble Tablets contain Paracetamol and Caffeine – a mild analgesic and antipyretic formulated to give extra pain relief. Always read the leaflet. Solpadeine Plus, Solpadeine Max and Solpadeine Headache products are not recommended for children under 12 years of age.